MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-3128-55B
Medical Device Problem Codes High impedance (1291); Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the second stage of the deep brain stimulation (dbs) procedure, the physician encountered a high impedance on the lead extension and difficulties removing it from left brain lead.Attempts to remove the lead extension using saline, oil and other surgical tools was performed however were unsuccessful.The physician assessed that the lead extension set screw was damaged while pulling it down the neckline which clamped down on the lead as a result was unable to be disconnected.The physician opted to cut the lead, leaving it attached to the damaged lead extension therefore aborted the lead extension implant procedure.The patient did well post-operatively.
 
Additional Manufacturer Narrative
Block d2b: additional pro codes, nhl, pjs.Additional suspect medical device components involved in the event: product family: dbs-linear leads upn: m365db2202450 model: db-2202-45 serial: (b)(6).Batch: 7125000 udi: (b)(4).
 
Additional Manufacturer Narrative
Blocks h9 correction/removal reporting number and h10 related report number: updated, received fda letter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Analysis of the returned vercise lead extension visual inspection revealed one side of the extension connector was separated likely caused by the physicians attempt to remove the lead proximal array.Additionally, a portion of the attached lead revealed contact number eight has a set screw mark causing deformation to that contact.This type of damage is a result by the set screw being tightened prior to properly inserting lead into lead extension resulting in inability to separate devices.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.Additionally, labeling states visually check that the dbs lead electrodes are aligned with the lead extension contacts.With all the available information, boston scientific concludes the inability to remove lead from lead extension and high impedance reported event was confirmed.Ifu indicates user to ensure the lead be fully inserted into lead extension connector before tightening the set screw.Therefore, engineers concluded the probable cause selected is unintended use error caused or contributed to the event.Section e1 initial reporter email updated.
 
Event or Problem Description

Brand Name
VERCISE
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key22215935
Report Number2124215-2025-39653
Device Sequence Number8157867
Product Code MHY
UDI-Device Identifier00191506023577
UDI-Public(01)00191506023577(17)260908(10)5003418
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2026
Device Model NumberDB-3128-55B
Device Catalogue NumberDB-3128-55B
Device Lot Number5003418
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/24/2025
10/24/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/18/2025
11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2300380000-2025-8028
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale